Thunderstorm Wind, Lenawee
- When
- July 7, 12:30 PM EST
- Where
- Lenawee County, Morenci
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.717, -84.217
Local law enforcement reported a wire blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 7, 3:07 AM EST, 9 hours 23 minutes earlier.
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 407 AM EDT MON JUL 7 2003 WILL KEEP MENTION OF LINGERING SHOWERS NORTH AND CENTRAL...THUNDER IN SOUTH...EARLY THIS MORNING TO COVER CURRENT RADAR...THEN DRY UNTIL SMALL CHANCE AGAIN THIS AFTERNOON. AT 500 MB...MODELS CONTINUE TO DEPICT BASICALLY ZONAL FLOW WITH EMBEDDED IMPULSES...FOR TRIGGERING CONVECTION BUT HARD TO TIME...THOUGH MODELS ARE OVERALL SIMILAR. EVENTUALLY...MID LEVEL FLOW WILL START TO VEER TO MORE NORTHWEST BY MID WEEK BEHIND SYNOPTIC SCALE SHORTWAVE TROUGH SKIRTING THE NORTHERN LAKES REGION TONIGHT AND TUESDAY. AT THE SURFACE...GFS STILL APPEARS TOO STRONG...PERHAPS CONVECTIVE FEEDBACK...IN LOW/TROUGH TODAY BUT MODELS ACTUALLY IN PRETTY GOOD CONSENSUS WITH COLD FRONT MOVING IN LATE TONIGHT AND HANGING UP FOR A TIME VICINITY FAR SOUTHERN COUNTIES TUESDAY BEFORE SUPPRESSING SOUTH TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WILL NOT DEVIATE MUCH FROM CURRENT ZONE PACKAGE...WITH NO CHANGES IN TEMPERATURE AND ONLY MINOR POP/PRECIPITATION ADJUSTMENTS...KEEPING MENTION OF SHOWERS/THUNDER IN FAR SOUTH LONGEST WHILE FRONT TRIES TO CLEAR THE AREA. WITH MODELS CONTINUING TO SHOW MORE SHORTWAVE ENERGY MOVING IN BY THURSDAY...THE CURRENT FORECAST LOOKS CONSISTENT. LOW TO MID LEVEL OMEGA LIFT BEST TONIGHT ACROSS AREA...AND LATE TUESDAY AND TUESDAY NIGHT FAR SOUTH...TO SUPPORT LIKELY POPS. OTHERWISE CHANCE OR SCATTERED POPS SHOULD DO. 850 TO 500 MB QVECTOR CONVERGENCE MODEST INTO TUESDAY NIGHT...AS IS SURFACE CONVERGENCE. 250 MB DIVERGENCE LOOKS BEST TUESDAY AFTERNOON INTO TUESDAY NIGHT AS WELL. THERMODYNAMICS...LIFTED INDICES DESTABILIZE TO MINUS 6 TO MINUS 8 THIS AFTERNOON WITH LITTLE INHIBITION AS K INDICES START TO REBOUND...WITH CAPE FLIRTING WITH 2000 JOULES. SIMILAR CONDITIONS TUESDAY CONFINED MAINLY TO THE SOUTH. .DTX...NONE. DWD EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
MIZ047>049-053>055-060>063-068>070-075-076-082-083-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1006 AM EDT MON JUL 7 2003 ...SEVERE THUNDERSTORM WATCH 665 HAS BEEN ISSUED UNTIL 2 PM EDT FOR LOCATIONS ALONG AND SOUTH OF M 59... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 665 IS IN EFFECT UNTIL 2 PM FOR ALL LOCATIONS ALONG AND SOUTH OF M 59. THIS INCLUDES THE CITIES OF DETROIT...PONTIAC...ANN ARBOR...MONROE...AND ADRIAN. THUNDERSTORMS WILL INCREASE ACROSS THE WATCH AREA DURING THE REMAINDER OF THIS MORNING...AS A THUNDERSTORM COMPLEX APPROACHES SOUTHEAST LOWER MICHIGAN. SOME OF THESE STORMS MAY BE SEVERE AND PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO 1 INCH. HEAVY RAINFALL WILL ALSO BE LIKELY FROM SOME OF THESE STORMS...SO LOCALIZED FLOODING WILL BE POSSIBLE AS WELL. THESE THUNDERSTORMS ARE EXPECTED TO MOVE TO THE SOUTHEAST AT AROUND 30 MPH. NORTH OF THE WATCH AREA...ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. IT IS POSSIBLE SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. THESE THUNDERSTORMS WILL MOVE TO THE EAST NEAR 30 MPH. TIMING OF THUNDERSTORMS WILL BE BETWEEN NOON AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY INTO TUESDAY NIGHT ALONG AND SOUTH OF AN INTERSTATE 69 LINE...WITH A CHANCE FOR SEVERE STORMS SOUTH OF A LINE THROUGH PONTIAC AND HOWELL PRODUCING DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. THE COLD FRONT WILL LINGER OVER THE SOUTHERN COUNTIES TUESDAY...AND THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN THE AFTERNOON. THERE IS A FURTHER CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT ALONG AND SOUTH OF A DETROIT TO ANN ARBOR LINE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. FINALLY...A CHANCE OF THUNDERSTORMS EXISTS FOR ALL OF SOUTHEAST MICHIGAN THURSDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION IS REQUESTED. && STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) DWD/BGM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
821 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM AKRON MI WIND DAMAGE
07/06/03 TUSCOLA NUMEROUS LARGE TREES
DOWN.REPORTED BY SPOTTERSThe Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 17:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Local law enforcement reported a wire blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2003Every state in 2003This day in weather historyWarnings in Michigan, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367000.